Bayesian models for sparse probability tables

Smith, Jim Q. and Queen, Catriona M. (1996) Bayesian models for sparse probability tables. Annals of Statistics, 24 (5). pp. 2178-2198. ISSN 0090-5364. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


We wish to make inferences about the conditional probabilities p(y/x), many of which are zero, when the distribution of X is unknown and one observes only a multinomial sample of the Y variates. To do this, fixed likelihood ratio models and quasi-incremental distributions are defined. It is shown that quasi-incremental distributions are intimately linked to decomposable graphs and that these graphs can guide us to transformations of X and Y which admit a conjugate Bayesian analysis on a reparametrization of the conditional probabilities of interest.

Item Type: Article
Uncontrolled keywords: Bayesian probability estimation; constraint graph; contingency tables; decomposable graph; generalized Dirichlet distributions; separation of likelihood
Subjects: H Social Sciences > HA Statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: P. Ogbuji
Date Deposited: 27 May 2009 08:05
Last Modified: 07 Apr 2014 13:17
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year